PDA

View Full Version : Heart and Nitro



tippikitty
08-12-2008, 11:44 PM
It seems that I have issues with my heart (nothing new, been on BP meds, Cholesterol meds since I was 25). Huge family history, grandfather died at 39 after having heart transplant etc. Mother had first heart attack in her early 30's, pacemaker @ 36, triple by pass at 43.
I've been having more serious problems lately and my doc put me on the nitro spray, but I'm paranoid to use it for some reason, not sure why. Anxiety maybe.
I guess my question is....what does it feel like the first time you use it? Yes I can just ask my mom, but I want to know other opinions as well.
The pharmacist said to sit down cause I will most likely get dizzy and then I will most likely get a headache too. Is this true for others?
Thanks for any input.

tippikitty
08-13-2008, 11:27 PM
No one uses a nitro spray?

Suze
08-14-2008, 10:34 AM
Bobtoe does Tippi...I will let him know you are looking for some opinions. He will be very honest about how he feels about it!

tippikitty
08-15-2008, 01:52 AM
Thank you Suze!

Bob Toe
08-15-2008, 12:00 PM
Hi TippiKitty I wound up with the nitro spray after the tablets gave me a headache. I use my spray whenever I get a heavyness in my chest or shortness of breath. I don't wait for pain in my chest, arm or jaw. The taste is weird and hard to describe. It is a kind of musty/dry taste but not bad enough to make you sick.
When I use it I sit down for about 5 minutes to give it a chance to work. No side effects. It does take the heaviness away. Not sure if your Pharmacist told you but if you use it three times and the heaviness does not go away, get yourself to the hospital emergency. If you are like me you don't want to bother the folks in emerg. but even they tell you it is better to have a false alarm checked out than not go. Don't be afraid to try it. It works for you. I hope you never have to use it.

EyelashExtensions
08-15-2008, 05:40 PM
My dad uses the nitro spray and has no problems with it all. He has been on it for a few years. He has angina and has mini heart attacks all the time. He informed me how to use it if i was ever in his presence and he had a serious attack and was not able to do it himself. My dad said he is used to it now and doesn't get headaches from it. He needs to use it quite often though. Hope this helps tippi....

* I believe my dad is also on a nitro patch now. I didn't think to ask him.

tippikitty
08-15-2008, 09:00 PM
Thanks guys! I'm still a little nervous to use it, but if the pains get too bad I will.

The pharmacist did say I should go down after the 3rd. But my doctor told me that if it didn't work the first time I should go down to the emerg. I guess I'll just have to use my own judgement.

Anapeg
08-20-2008, 02:12 PM
I use the pills and/or the patch and they cause some wicked head aches. The hospital has on occasion used the spray and yes it does have a foul taste although it still causes me to get a head ache. I assume it must just be my reaction to the nitro, I must be sensitive or senile or something. Regardless of what method they prescribe use it without hesitation, as the alternative just sucks. With the pacemaker I rarely if ever have to use it any more.

tippikitty
08-20-2008, 10:38 PM
Thanks for the reply Anapeg. I still haven't used it, still too chicken shat. But if I feel it's really bad then I will. I guess it's just a hard thing to swallow cause I just turned 33 2 weeks ago.

FBI
08-21-2008, 07:30 AM
dont be afraid if you dont use it you may just have the big one. Had 3 myself , if you need to use it plz do. Have you had any tests for your condition?

tippikitty
08-21-2008, 05:05 PM
Yes I've had problems and been on other medications since I was 25. I'm going back to see Dr. Gould in September.

Anapeg
08-22-2008, 11:14 AM
Don't be such a whus, girl. Being introduced to the floor in an abrupt manner is a hell of a lot more painful, trust me, I'm not a TV evangelist.

tippikitty
10-02-2008, 04:33 PM
Well I just thought I'd drop by and let you all know I finally used the nitro. And guess what? It worked. I didn't even get any side effects from it, no headache or dizziness.
Thanks to all who tried to ease my mind.

mags
10-03-2008, 06:48 AM
Glad it worked so well for you.

tippikitty
10-03-2008, 10:39 AM
Thanks Mags.

chase_me
10-03-2008, 04:27 PM
glad that it worked well for you Tippi i was wondering how you were feeling healthwise lately.

tippikitty
10-06-2008, 11:09 AM
Better.....Thanks

Anapeg
10-11-2008, 09:47 AM
I believe I'm becoming addicted to some of my recreational pharmaceuticals. Is that a bad thing when you look forward to "popping" your A.M. pills?

Syndrin
10-26-2008, 01:43 PM
Nitro spray is an effecive means of controlling cardiac pain caused by ischemia (inadequate oxygen to muscle tissue) and you should weigh the possibility (or for some people reality) of getting a headache versus the possiblity of having cardiac pain which if left inchecked could result in permanent damage...a headache is definitely the lesser of the two evils...
The nitro acts as a vasodilator....in other words it causes blood vessels to open and up and widen so that it is easier for blood to pump (lowers pressure in the vessels because they are wider) and it allows blood to get past areas in the cardiac arteries where there may be partial blockages. When heart muscle is not getting enough oxygen in the bloodflow to meet the workload that is being required of it, it lets the body know by causing pain which is an indication that something is wrong. If the pain continues, which means the muscle is continuing to work without adequate oxygen, permanent damage may result to the muscle cells - so the nitro opens up the vessels and promotes better blood flow, usually relieving the pain.
Because the nitro acts on the entire system, it increase blood flow everywhere in the body including the arteries that supply the brain with its blood supply. So in essence what you often feel when you take nitro is the same thing you feel when you eat ice cream too quickly.

tippikitty
10-27-2008, 10:32 PM
Thanks for all the info. I have been though a lot of test and found out that the left atrium chamber is enlarged. My heart rate typically is starting off at 120 which is almost twice what it should be. This could be the reason for the enlargement, but they are not really sure. My heart is just working too hard. So when I had the stress test done Friday they really couldn't get an accurate reading because they normally don't do the test if your heart rate is above 100 because it can be too dangerous.

So we will be keeping a close eye on it and monitor it with the echo grams. Oh and I need to learn how to relax and stay calm. LOL

Anapeg
10-28-2008, 07:41 AM
Duct tape the kids in the corner, climb into a hot tub of scented water, have a wine then get hubby to massage with oils. Works like a charm for my 'bride'.

tippikitty
10-28-2008, 11:22 AM
Thanks but I don't have kids. ;) But the rest of it sounds pretty good. lol